Alert archive / California / Flash Flood Warnings in 2001
Flash Flood Warning 12, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 7, 2001, 5:28 PM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 7, 2001, 5:28 PM PDT (00:28 UTC)
- Expired
- Jul 7, 2001, 8:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County San Bernardino County, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 080029 FFWVEF CAC071-080330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 528 PM PDT SAT JUL 7 2001 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA * UNTIL 830 PM PDT * AT 524 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN OVER EXTREME EAST CENTRAL SAN BERNARDINO COUNTY...OR ABOUT 18 MILES SOUTHWEST OF TOPOCK...MOVING NORTH AT 10 MPH. THE THUNDERSTORM WAS PRODUCING VERY HEAVY RAIN OVER THE CHEMEHUEVI VALLEY. RUNOFF IN THE CHEMEHUEVI WASH WILL EVENTUALLY CROSS U.S. HIGHWAY 95 BETWEEN NEEDLES AND VIDAL JUNCTION . EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF NORMALLY DRY WASHES AND ARROYOS...AS WELL AS MANY RURAL ROADS. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. IT ONLY TAKES A FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. LAT...LON 3447 11500 3442 11441 3470 11446 3482 11485
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:45 PM PDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 7, 3:45 PM PDT, 1 hour 43 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 345 PM PDT SAT JUL 7 2001 SYNOPSIS...A FLOW OF DEEP MONSOONAL MOISTURE WILL CONTINUE OVER THE SOUTHERN GREAT BASIN AND MOJAVE DESERT THROUGH SUNDAY. THE ATMOSPHERE WILL REMAIN VERY MOIST AND UNSTABLE PRODUCING MORE THUNDERSTORMS WITH THE THREAT OF LOCALIZED HEAVY RAIN THROUGH THE END OF THE WEEKEND. A SLIGHT DRYING TREND IS EXPECTED ON MONDAY FOR A DECREASE IN THUNDERSTORM CHANCES. DISCUSSION...THUNDERSTORMS FLARED UP IMPRESSIVELY JUST BEFORE NOON TODAY...WITH THE BIGGEST THREAT BEING FLASH FLOODING DUE TO THE DEEP MOISTURE OVER THE CWA. HOWEVER...A COUPLE REPORTS OF SEVERE TO NEAR SEVERE WERE ALSO RECEIVED. THANKS TO SAN DIEGO OFFICE FOR PASSING ON TORNADO REPORT NEAR JOSHUA TREE. SEVERAL OTHER REPORTS WERE RECIEVED...INCLUDING SOME WITH DAMAGE. SIGNIFICANT FLASH FLOOD REPORTS WERE ALSO RECIEVED FOR THE AREA FROM VICTORVILLE TO NEAR 29 PALMS. ALSO...OVER 1 INCH OF RAIN FELL IN PARTS OF CLARK COUNTY IN LESS THAN 2 HOURS...CAUSING LOCALIZED FLASH FLOODING. ACTIVITY CONTINUES FROM NORTH OF TPH TO NEAR IGM...WITH STRONGEST STORMS STILL OVER CENTRAL SAN BERNARDINO COUNTY. THIS ACTIVITY WILL WEAKEN THIS EVENING...BUT MAYBE NOT DISAPPEAR ALTOGETHER BEFORE HEATING CAUSES ANOTHER FLARE UP ON SUNDAY. SHORTWAVE NEAR S CA COAST WILL CONTINUE MOVING SLOWLY NE OVERNIGHT AND SUNDAY TOWARD NERN CWA. THIS MAY MEAN THAT SUNDAY COULD BE AS OR MORE ACTIVE THAN TODAY. MAYBE SOME DRYING ON MONDAY AS THE SHORTWAVE EXITS TO THE NE AND A MORE SW FLOW BEGINS. GRADUALLY DRIED OUT THE AREA FROM W TO E MONDAY THROUGH WEDNESDAY AND RETURNED TEMPS TO NORMAL. SL .LAS...A FLASH FLOOD WATCH HAS BEEN ISSUED. PLEASE REFER TO THE LATEST RNOFFALAS STATEMENT FOR DETAILS.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:32 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
Nearby
Flash Flood Warnings in California, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.